Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 98, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 23, 2012, 3:32 PM EDT for 4 counties in North Carolina. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2012, 3:32 PM EDT (19:32 UTC)
- Expired
- May 23, 2012, 4:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Harnett County, NC, Hoke County, NC, Lee County, NC, Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 74 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 3:37 PM EDT | HAIL 1 | 5 Sw Pineview, NC | NICKEL TO QUARTER SIZE HAIL ONGOING AT MCKOY TOWN ROAD AND CHATMAN LANE |
| May 23, 4:15 PM EDT | TSTM WND DMG | 2 S Vass, NC | TREE DOWNED BY WIND COVERED BOTH LANES OF AIKEN ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 1:44 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
582
WUUS52 KRAH 231932
SVRRAH
NCC085-093-105-125-232015-
/O.NEW.KRAH.SV.W.0098.120523T1932Z-120523T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT WED MAY 23 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL HOKE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN LEE COUNTY IN CENTRAL NORTH CAROLINA
EAST CENTRAL MOORE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHWESTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 415 PM EDT
* AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER PINEVIEW...OR 12 MILES NORTHWEST OF FORT
BRAGG...MOVING NORTH AT 15 MPH. GOLF BALL SIZED HAIL IS LIKELY WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PINEVIEW...
CAMERON...
OLIVIA...
LEMON SPRINGS...
TRAMWAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3530 7948 3546 7931 3537 7888 3524 7887
3522 7894 3521 7901 3519 7909 3517 7910
3516 7911 3513 7920
TIME...MOT...LOC 1932Z 182DEG 14KT 3528 7914
$$
BLAES2 follow-up statements
779
WWUS52 KRAH 231942
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
342 PM EDT WED MAY 23 2012
NCC093-231951-
/O.CAN.KRAH.SV.W.0098.000000T0000Z-120523T2015Z/
HOKE NC-
342 PM EDT WED MAY 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HOKE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3521 7923 3519 7930 3530 7948 3546 7931
3537 7888 3524 7887 3522 7894 3519 7909
3517 7910 3517 7912
TIME...MOT...LOC 1941Z 179DEG 14KT 3530 7916
$$
NCC085-105-125-232015-
/O.CON.KRAH.SV.W.0098.000000T0000Z-120523T2015Z/
LEE NC-MOORE NC-HARNETT NC-
342 PM EDT WED MAY 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHWESTERN HARNETT...EAST CENTRAL MOORE AND SOUTHERN LEE
COUNTIES...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. QUARTER SIZE HAIL WAS RECENTLY
REPORTED JUST SOUTHWEST OF JOHNSONVILLE. THE STORM WAS MOVING NORTH
AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... CAMERON...CARTHAGE...
OLIVIA...LEMON SPRINGS AND TRAMWAY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3521 7923 3519 7930 3530 7948 3546 7931
3537 7888 3524 7887 3522 7894 3519 7909
3517 7910 3517 7912
TIME...MOT...LOC 1941Z 179DEG 14KT 3530 7916
$$
BLAES733
WWUS52 KRAH 232003
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
403 PM EDT WED MAY 23 2012
NCC085-232014-
/O.CAN.KRAH.SV.W.0098.000000T0000Z-120523T2015Z/
HARNETT NC-
403 PM EDT WED MAY 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARNETT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3523 7937 3533 7933 3541 7935 3546 7931
3541 7908 3527 7922 3525 7919 3521 7923
3521 7925 3520 7926 3519 7930
TIME...MOT...LOC 2004Z 179DEG 14KT 3539 7916
$$
NCC105-125-232015-
/O.CON.KRAH.SV.W.0098.000000T0000Z-120523T2015Z/
LEE NC-MOORE NC-
403 PM EDT WED MAY 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR EAST CENTRAL MOORE AND SOUTHERN LEE COUNTIES...
AT 358 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM. THIS STORM WAS LOCATED NEAR LEMON SPRINGS...OR 8 MILES
SOUTH OF SANFORD...MOVING NORTH AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... TRAMWAY.
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3523 7937 3533 7933 3541 7935 3546 7931
3541 7908 3527 7922 3525 7919 3521 7923
3521 7925 3520 7926 3519 7930
TIME...MOT...LOC 2004Z 179DEG 14KT 3539 7916
$$
BLAESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:59 PM EDT, 33 minutes earlier.
Area forecast discussion, May 23, 2:59 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 259 PM EDT WED MAY 23 2012 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL DRIFT EAST ACROSS OUR REGION TODAY... KEEPING THE WEATHER UNSETTLED. HIGH PRESSURE WILL BUILD IN FROM THE OHIO VALLEY REGION THIS WEEKEND BRINGING HOTTER AND DRIER CONDITIONS. && .NEAR TERM /THROUGH THURSDAY NIGHT/... AS OF 245 PM... CONVECTION IN THE COASTAL PLAIN AND SANDHILLS WHERE PARAMETERS FOR SEVERE WEATHER ARE BEST. EXPECT CONVECTION TO DEVELOP FURTHER NORTHEAST AS THESE AREAS REACH INTO THE LOWER 80S THIS AFTERNOON. SLIGHT SEVERE THREAT ALL BUT THE NORTHWEST PIEDMONT WITH THE THREAT MARGINALLY HIGHER AS ONE GOES EAST. STILL EXPECTING NEARLY ALL CONVECTION TO DISSIPATE IN THE LATE EVENING... WITH ISOLATED SHOWERS INTO THE NIGHT. LOW LEVEL MOISTURE REMAINS HIGH TONIGHT. THE AIR MASS ABOVE 10000 FEET WILL DRY SIGNIFICANTLY AS DAWN APPROACHES IN THE SOUTHEAST. WIDESPREAD STRATUS MOST LIKELY IN THE SOUTHEAST AFTER 4 OR 5 AM BUT POSSIBLE ALMOST ANYWHERE... BUT PERHAPS PATCHIER. DEWPOINTS IN THE LOWER 60S TONIGHT WITH LIGHT WINDS AND LONG PERIODS OF CALM. LOW TEMPERATURES IN THE LOWER 60S NORTHWEST... MID 60S ELSEWHERE. MOISTURE IS EXPECTED TO POOL IN THE FOOTHILLS OF VIRGINIA UNDER LOW LEVEL SOUTH TO SOUTH SOUTHEAST FLOW... PERHAPS EXTENDING SOUTH INTO NORTH CAROLINA. A CHANCE FOR SHOWERS NORTH OF HIGHWAY 64 AFTER SUNRISE THURSDAY IN WEAK LOW LEVEL CONVERGENCE. MID AND UPPER LEVEL DRYING SPREADS ACROSS CENTRAL NORTH CAROLINA BY EARLY AFTERNOON. LOW LEVEL WINDS BEST IN THE EAST AND NEAR THE VIRGINIA BORDER THURSDAY AFTERNOON. MID LEVEL LAPSE RATES ARE MEAGER AT AROUND SIX DEGREES PER KILOMETER. GIVEN THE DRYNESS ALOFT... WILL HOLD RAIN CHANCES AT NO MORE THAN ONE IN FOUR. A WARMER START TO THE DAY WITH TRIGGER TEMPERATURES IN THE LOWER 80S... BUT DRYNESS ALOFT COULD LEAVE INITIATION OF CONVECTION AT ROUGHLY THE SAME TIME... THE EARLY AFTERNOON. STRATUS SHOULD DISSIPATE MUCH EARLIER THURSDAY THAN TODAY AND SUNSHINE WILL BOOST LOW LEVEL THICKNESSES AND SURFACE TEMPERATURES. HIGH TEMPERATURES AROUND 83 NORTHWEST AND MID 80S ELSEWHERE. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... AS OF 240 PM WEDNESDAY... NWP GUIDANCE IS IN GOOD AGREEMENT REGARDING THE EXPANSION OF A SEASONABLY STRONG MID LEVEL RIDGE -- CHARACTERIZED BY H7 HEIGHTS AROUND 322 DM -- FROM THE GULF COAST STATES TO THE CENTRAL APPALACHIANS...WITH AN ACCOMPANYING EXTENSION OF A SURFACE RIDGE ACROSS THE CAROLINAS AND WESTERN ATLANTIC. TEMPERATURES WILL ACCORDINGLY TREND ABOVE AVERAGE THROUGH THE PERIOD - IN THE MID-UPPER 80S FRI TO GENERALLY IN THE UPPER 80S TO NEAR 90 DEGREES THROUGH THE WEEKEND. HOWEVER...THE CORE OF ANOMALOUSLY WARM TEMPERATURES SHOULD REMAIN TO THE NORTH AND WEST OF CENTRAL NC OWING TO BOTH A MARINE-REGULATED EASTERLY COMPONENT OF THE LOW LEVEL FLOW AROUND THE SOUTHERN PERIPHERY OF THE SURFACE RIDGE...AND TO THE PLACEMENT OF THE MID LEVEL RIDGE TO OUR NW (HEAT IN CENTRAL NC IS FAVORED WHEN THE MID LEVEL RIDGE IS POSITIONED TO OUR SW - INVOF THE SOUTHERN APPALACHIANS). THE PRESENCE OF THE RIDGE AND RESULTANT SUBSIDENCE AND WARMING/CAPPING ALOFT SUGGESTS ANY CONVECTION WILL BE SPARSE...DIURNALLY-DRIVEN...AND CONFINED PRIMARILY TO THE SEA BREEZE AND/OR BLUE RIDGE. LOWS WITHIN A FEW DEGREES OF 65 EXPECTED. -MWS && .LONG TERM /MONDAY THROUGH WEDNESDAY/... AS OF 255 PM WEDNESDAY... GUIDANCE...TO VARYING DEGREES...SUGGESTS THE MID LEVEL RIDGE WILL GRADUALLY BREAK DOWN THROUGH THE MIDDLE OF THE WEEK...IN RESPONSE TO THE PROGRESSION OF A WESTERN NOAM TROUGH ACROSS THE GREAT LAKES. THE ASSOCIATED HEIGHT FALLS ALOFT WILL BOTH DECREASE PRECEDING CAPPING ALOFT...AND DRAW NORTHWARD A PLUME OF TROPICAL MOISTURE LOCATED OVER THE NW CARIBBEAN THIS AFTERNOON. AS SUCH...CHANCES FOR CONVECTION WILL INCREASE TUE AND ESPECIALLY BY WED...WITH SLIGHTLY LESS WARM...BUT CONTINUED ABOVE AVERAGE TEMPERATURES. -MWS && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AS OF 250 PM... CONVECTION THIS AFTERNOON IN THE SANDHILLS AND SOUTH COASTAL PLAIN SHOULD DEVELOP FURTHER NORTHEAST AS TEMPERATURES WARM IN THAT AREA. THUNDERSTORMS WILL BE LESS WIDESPREAD FURTHER WEST AND NORTHWEST. EXPECTING NEARLY ALL CONVECTION TO END BY LATE EVENING THOUGH ISOLATED SHOWERS MAY PERSIST INTO THE NIGHT. STRATUS AND FOG EXPECTED TO DEVELOP LATE TONIGHT... BEING MOST WIDESPREAD IN THE SOUTHEAST. LOW CLOUDINESS SHOULD RISE TO VFR OR DISSIPATE A FEW HOURS AFTER SUNRISE WITH THE POSSIBLE EXCEPTION OF THE NORTHWEST WHERE MVFR CEILINGS MAY LINGER TO NOON. AFTERNOON THUNDERSTORMS THURSDAY... MAINLY NORTH AND EAST PARTS. HIGH PRESSURE WILL MOVE IN FOR THE END OF THE WEEK AND REMAIN OVERHEAD INTO EARLY NEXT WEEK. AVIATION CONDITIONS SHOULD REMAIN LARGELY VFR DURING THIS TIME. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 23, 8:59 AM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 859 AM EDT WED MAY 23 2012 NCZ010-011-026>028-041>043-077-078-085-086-088-089-241300- WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT- WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 859 AM EDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREATS WITH THESE STORMS WILL BE DAMAGING DOWNBURST WINDS AND QUARTER SIZED HAIL. FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY MANY OF THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>009-021>025-038>040-073>076-083-084-241300- PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 859 AM EDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE PRIMARY THREATS WITH THESE STORMS WILL BE FROM LOCALLY HEAVY RAIN... SMALL HAIL... AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 23, 9:32 AM EDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
932 AM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL EAST ROCKINGHAM 34.91N 79.77W
05/22/2012 E1.00 INCH RICHMOND NC PUBLIC
QUARTER SIZED HAIL
0159 PM HAIL ROCKINGHAM 34.94N 79.76W
05/22/2012 E0.75 INCH RICHMOND NC PUBLIC
DIME SIZED HAIL
0243 PM HAIL 6 E OLIVIA 35.37N 79.01W
05/22/2012 E0.75 INCH HARNETT NC PUBLIC
PENNY SIZED HAIL
0245 PM HAIL 6 E OLIVIA 35.37N 79.01W
05/22/2012 E0.75 INCH HARNETT NC PUBLIC
0322 PM TSTM WND DMG 2 E SEAGROVE 35.54N 79.74W
05/22/2012 RANDOLPH NC TRAINED SPOTTER
10 FOOT SECTION OF A 10 INCH DIAMETER TREE SAWED OFF
OFF OF HIGHWAY 22.
0330 PM HAIL 4 E ROSEBORO 34.96N 78.44W
05/22/2012 E0.75 INCH SAMPSON NC PUBLIC
DIME SIZED HAIL
0405 PM HAIL 4 N GOLDSTON 35.65N 79.33W
05/22/2012 E1.00 INCH CHATHAM NC PUBLIC
DIME TO QUARTER SIZED HAIL... LASTED FOR ABOUT 10
MINUTES
0405 PM HAIL 2 ENE DUNN 35.32N 78.59W
05/22/2012 E1.00 INCH HARNETT NC FIRE DEPT/RESCUE
1 INCH HAIL ON CAROLINA DRIVE
0414 PM HAIL 3 SSW BENSON 35.34N 78.56W
05/22/2012 E0.88 INCH HARNETT NC PUBLIC
DIME TO NICKEL SIZED HAIL
0418 PM HAIL 4 SSE BENSON 35.33N 78.52W
05/22/2012 E0.75 INCH JOHNSTON NC PUBLIC
DIME SIZED HAIL
0427 PM HAIL 6 NE SPIVEY'S CORNER 35.32N 78.46W
05/22/2012 E1.00 INCH JOHNSTON NC PUBLIC
QUARTER SIZED HAIL
0435 PM HAIL 4 SSE FOUR OAKS 35.40N 78.39W
05/22/2012 E1.00 INCH JOHNSTON NC PUBLIC
QUARTER SIZED HAIL
0435 PM HAIL 3 W STEDMAN 35.01N 78.75W
05/22/2012 E0.50 INCH CUMBERLAND NC PUBLIC
HALF INCH HAIL HAIL REPORTED AT HE FOOD LION AND FAMILY
DOLLAR
0438 PM HAIL 6 SSE FOUR OAKS 35.37N 78.37W
05/22/2012 M1.00 INCH JOHNSTON NC AMATEUR RADIO
QUARTER SIZED HAIL REPORTED AT US HIGHWAY 701 AND
STRICKLANDS CROSSROADS
0450 PM HAIL 7 SSE FALCON 35.10N 78.62W
05/22/2012 E1.00 INCH SAMPSON NC PUBLIC
MOSTLY PENNY SIZE HAIL WITH SOME HAIL STONES AS LARGE
AS QUARTERS
0523 PM HAIL PRINCETON 35.47N 78.16W
05/22/2012 E1.00 INCH JOHNSTON NC PUBLIC
QUARTER SIZE HAIL AT CENTER STREET AND DONNIE JONES
BLVD
0525 PM HAIL 3 SSE MICRO 35.52N 78.19W
05/22/2012 E0.75 INCH JOHNSTON NC PUBLIC
HAIL COVERED THE GROUND... STONES AS LARGE AS PENNY
SIZE
0534 PM HAIL 2 NE GORMAN 36.07N 78.79W
05/22/2012 E1.00 INCH DURHAM NC LAW ENFORCEMENT
POLICE OFFICER REPORTS QUARTER SIZED HAIL COVERING THE
GROUND ON I85
0550 PM HAIL 4 S BUTNER 36.08N 78.76W
05/22/2012 E0.75 INCH GRANVILLE NC PUBLIC
PENNY SIZED HAIL
0732 PM TSTM WND DMG 2 SW NEW LONDON 35.42N 80.24W
05/22/2012 STANLY NC DEPT OF HIGHWAYS
TREE DOWN ON OLD SALISBURY ROAD
0735 PM TSTM WND DMG 1 NNE NEW LONDON 35.46N 80.21W
05/22/2012 STANLY NC DEPT OF HIGHWAYS
TREE DOWN ON HERLOCKER ROAD
0738 PM TSTM WND DMG 2 NE ROCKINGHAM 34.96N 79.74W
05/22/2012 RICHMOND NC DEPT OF HIGHWAYS
4 TREES REPORTED DOWN IN THE ROBERDELL AREA OF
ROCKINGHAM
0739 PM HAIL ROCKINGHAM 34.94N 79.77W
05/22/2012 E0.75 INCH RICHMOND NC PUBLIC
PENNY SIZE HAIL
0850 PM HAIL 1 E LEWISVILLE 36.09N 80.38W
05/22/2012 E0.75 INCH FORSYTH NC PUBLIC
PENNY SIZE HAIL
0853 PM TSTM WND DMG 1 WNW WINSTON-SALEM 36.11N 80.28W
05/22/2012 FORSYTH NC PUBLIC
TREE DOWN ON BUENA VISTA ROAD
0853 PM TSTM WND DMG 1 NW WINSTON-SALEM 36.11N 80.28W
05/22/2012 FORSYTH NC PUBLIC
TREE DOWN ON ROBINHOOD ROAD
0855 PM TSTM WND DMG 5 W ULAH 35.63N 79.92W
05/22/2012 RANDOLPH NC 911 CALL CENTER
NUMEROUS TREES DOWN IN THE SOUTHWEST PART OF THE COUNTY
0956 PM FLASH FLOOD 3 NNW ALBEMARLE 35.40N 80.21W
05/22/2012 STANLY NC 911 CALL CENTER
FLOODING ON LOWDER ROAD OFF OF HIGHWAY 52 IN THE
NORTHERN PART OF THE COUNTY
0410 AM HEAVY RAIN OXFORD 36.31N 78.59W
05/23/2012 M1.25 INCH GRANVILLE NC TRAINED SPOTTER
1.25 INCHES OF RAIN BETWEEN 340 AM AND 405 AM.
&&
EVENT NUMBER RAH1200253 RAH1200254 RAH1200255 RAH1200264 RAH1200260
RAH1200256 RAH1200257 RAH1200262 RAH1200258 RAH1200259 RAH1200261
RAH1200265 RAH1200269 RAH1200263 RAH1200266 RAH1200268 RAH1200267
RAH1200271 RAH1200270 RAH1200277 RAH1200278 RAH1200279 RAH1200272
RAH1200273 RAH1200280 RAH1200281 RAH1200274 RAH1200275 RAH1200276
BLAESSpecial weather statement, May 23, 1:31 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
131 PM EDT WED MAY 23 2012
NCZ089-231830-
SAMPSON-
131 PM EDT WED MAY 23 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON COUNTY THROUGH 230
PM EDT...
AT 131 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SALEMBURG...OR ABOUT 7 MILES WEST OF CLINTON...MOVING NORTHEAST AT 5
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RURAL CENTRAL SAMPSON
COUNTY.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 341 AND 348.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3499 7865 3509 7867 3514 7863 3517 7863
3520 7865 3520 7863 3530 7858 3531 7855
3526 7847 3526 7841 3529 7831 3522 7824
3520 7816 3517 7816 3493 7837
TIME...MOT...LOC 1731Z 209DEG 5KT 3503 7844
ELLISLocal storm report, May 23, 2:25 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
225 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL 5 WSW NEWTON GROVE 35.21N 78.44W
05/23/2012 E0.75 INCH SAMPSON NC PUBLIC
DIME SIZE HAIL
&&
EVENT NUMBER RAH1200282
SECLocal storm report, May 23, 3:12 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
312 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 6 SW NEWTON GROVE 35.19N 78.42W
05/23/2012 E1.00 INCH SAMPSON NC PUBLIC
QUARTER SIZE HAIL AT TDM FARM
&&
EVENT NUMBER RAH1200283
SECLocal storm report, May 23, 3:20 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 1 SE FORT BRAGG 35.13N 78.98W
05/23/2012 E0.75 INCH CUMBERLAND NC PUBLIC
PENNY SIZE HAIL
&&
EVENT NUMBER RAH1200284
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:16 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 89 min |
| May 22, 8:20 PM EDT | Special Weather Statement | RAH | Randolph | 55 min |
| May 22, 8:42 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 33 min |
| May 22, 8:45 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 45 min |
| May 22, 8:48 PM EDT | Special Weather Statement | RAH | Anson | 57 min |
| May 22, 9:18 PM EDT | Areal Flood Advisory | RAH | Forsyth | 2 hr |
| May 22, 9:37 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 68 min |
| May 22, 9:45 PM EDT | Flash Flood Warning | RAH | Forsyth | 3 hr |
| May 22, 10:24 PM EDT | Special Weather Statement | RAH | Anson | 66 min |
| May 22, 10:46 PM EDT | Special Weather Statement | RAH | Alamance | 59 min |
| May 22, 11:07 PM EDT | Special Weather Statement | RAH | Stanly | 53 min |
| May 22, 11:34 PM EDT | Special Weather Statement | RAH | Randolph | 41 min |
| May 22, 11:37 PM EDT | Special Weather Statement | RAH | Scotland | 53 min |
| May 23, 12:16 AM EDT | Areal Flood Advisory | RAH | Montgomery, Moore, Randolph | 59 min |
| May 23, 12:23 AM EDT | Special Weather Statement | RAH | Moore | 67 min |
| May 23, 1:10 AM EDT | Special Weather Statement | RAH | Lee | 65 min |
| May 23, 2:08 AM EDT | Special Weather Statement | RAH | Durham, Orange | 52 min |
| May 23, 3:00 AM EDT | Special Weather Statement | RAH | Durham, Granville, Orange, Person | 60 min |
| May 23, 1:31 PM EDT | Special Weather Statement | RAH | Sampson | 59 min |
| May 23, 2:00 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 45 min |
| May 23, 2:33 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Moore | 57 min |
| May 23, 2:44 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 46 min |
| May 23, 3:29 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 46 min |
| May 23, 3:57 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 63 min |
| May 23, 4:07 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 38 min |
| May 23, 4:21 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Wake | 54 min |
| May 23, 4:44 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 41 min |
| May 23, 5:23 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake | 38 min |
| May 23, 5:40 PM EDT | Special Weather Statement | RAH | Cumberland | 65 min |
| May 23, 5:44 PM EDT | Special Weather Statement | RAH | Chatham | 61 min |
| May 23, 5:51 PM EDT | Special Weather Statement | RAH | Halifax | 54 min |
| May 23, 5:53 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 67 min |
| May 23, 6:03 PM EDT | Special Weather Statement | RAH | Vance | 57 min |
| May 23, 6:41 PM EDT | Special Weather Statement | RAH | Orange | 64 min |
| May 23, 6:54 PM EDT | Special Weather Statement | RAH | Edgecombe | 51 min |
| May 23, 6:59 PM EDT | Special Weather Statement | RAH | Halifax | 61 min |
| May 23, 7:37 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 31 min |
| May 23, 7:40 PM EDT | Special Weather Statement | RAH | Edgecombe | 65 min |
| May 23, 7:54 PM EDT | Special Weather Statement | RAH | Wayne | 36 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.